Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 11, 2005, 5:41 PM EST for Delaware County, Madison County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2005, 5:41 PM EST (22:41 UTC)
- Expired
- May 11, 2005, 6:43 PM EST
- In force
- 62 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:25 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
| May 11, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 112240 SVRIND INC035-095-112345- /O.NEW.KIND.SV.W.0038.050511T2241Z-050511T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 541 PM EST WED MAY 11 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MADISON COUNTY IN CENTRAL INDIANA NORTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA * UNTIL 645 PM EST * AT 535 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SUMMITVILLE...OR ABOUT 10 MILES SOUTH OF MARION...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EATON AROUND 600 PM EST ALBANY AROUND 610 PM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4039 8572 4033 8574 4022 8522 4037 8521 $$ JK
3 follow-up statements
000 WWUS53 KIND 112300 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 559 PM EST WED MAY 11 2005 INC095-112309- /O.CAN.KIND.SV.W.0038.000000T0000Z-050511T2345Z/ MADISON- 559 PM EST WED MAY 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4036 8554 4029 8555 4022 8522 4037 8521 $$ INC035-112345- /O.CON.KIND.SV.W.0038.000000T0000Z-050511T2345Z/ DELAWARE- 559 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR NORTHERN DELAWARE COUNTY... AT 552 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GASTON...OR ABOUT 8 MILES NORTHWEST OF MUNCIE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY AROUND 610 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4036 8554 4029 8555 4022 8522 4037 8521 $$ JK
000 WWUS53 KIND 112333 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 633 PM EST WED MAY 11 2005 INC035-112345- /O.CON.KIND.SV.W.0038.000000T0000Z-050511T2345Z/ DELAWARE- 633 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR NORTHERN DELAWARE COUNTY... AT 628 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF MUNCIE...MOVING EAST AT 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 4036 8554 4029 8555 4022 8522 4037 8521 $$ JK
000 WWUS53 KIND 112344 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 643 PM EST WED MAY 11 2005 INC109-120015- /O.CON.KIND.SV.W.0044.000000T0000Z-050512T0015Z/ MORGAN- 643 PM EST WED MAY 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EST FOR NORTHERN MORGAN COUNTY... AT 637 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MONROVIA...OR ABOUT 22 MILES SOUTHWEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE HART AROUND 650 PM EST BETHANY AROUND 700 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EST WEDNESDAY EVENING FOR EAST CENTRAL INDIANA. LAT...LON 3961 8664 3944 8658 3945 8626 3963 8626 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:30 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, May 11, 2:30 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST WED MAY 11 2005 .DISCUSSION...A WARM FRONT STRETCHED FM NRN MO ACRS CENTRAL IL TO NRN INDIANA EARLY THIS PM. 88D SHOWS TSRA DEVELOPING ALONG THE BOUNDARY. SFC DEWPOINTS ACRS THE FA ARE IN THE MIDDLE TO UPPER 60S AND TEMPS HAVE RISEN TO THE LOWER AND MIDDLE 80S. FORECAST CHALLENGE TDY WL BE TSRA CHCS. MODELS ARE IN AGREEMENT WITH THE OVERALL PATTERN...BUT ARE A BIT DIFFERENT WITH THE SMALLER DETAILS. MODELS KEEP WEAK UPPER RIDE ACRS THE AREA WITH LITTLE IN THE WAY OF DYNAMICS TO PUSH ACRS THE AREA. HOWEVER LWR LVLS CONTINUE TO HAVE PLENTY OF MOISTURE TONIGHT AND THURSDAY AS WARM FRONT SLOWLY SAGS S ACRS INDIANA ON THURSDAY. BEST Q VECTOR CONVERGENCE IS FOUND ACRS IL AND NRN INDIANA TONIGHT AND THURS. TIME SECTIONS SHOW GOOD MOISTURE PUSHING THROUGH THE AREA TONIGHT AND NAM IS A BIT STRONGER WITH THE VV THAN THE GFS. GIVEN EXPECTED DEVELOPMENT UPSTREAM ALONG THIS BOUNDARY AND H8-H3 LAYER THICKNESS PROPAGATION EXPECT THUNDERSTORMS CERTAINLY LOOK GOOD TONIGHT. CURRENT CAPES ACRS THE FA ARE 2500-3500 J/KG. HENCE WL CONTINUE TSRA CHCS TONIGHT AND CONTINUE MENTION OF POSSIBLE SVR. GIVEN THE MOIST AIR MASS ACRS THE AREA AND EXPECTED PCPN WL LEAN TOWARD WETBULB TEMPS FOR LOWS...WHICH SHUD BE A BIT WARMER THAN MAV/FWC. AS FRONT SAGS S ACRS THE FA ON THURS...SFC FLOW BECOME NE-E AND WE VACATE THE WARM SECTOR FOR THE MOMENT. GIVEN MORE CLDS EXPECTED ON THURS WL LEAN A BIT COLDER THAN THE MAV TEMPS FOR HIGHS...PARTICULARLY ACRS THE NRN PART OF THE FA. GOOD CONVERGENCE WL STILL BE ON PLACE ACRS THE ARE ON THURS WITH THE FRONTAL BOUNDARY IN THE AREA AND SMALL TSRA CHC WL CONTINUE TO BE NEEDED. NO SVR MENTION THOUGH AS CAPES WL BE MUCH LOWER AND ERLY SFC FLOW NOT AS FAVORABLE. THURS NIGHT AND FRI WARM FRONT LIFTS BACK NORTH AND WE ARRIVE IN THE WARM SECTOR ONCE AGAIN. FOR THE MOMENT WL FOCUS TSRA CHCS ON THUS NIGHT AND AGAIN ON FRI AFTERNOON WITH DAYTIME HEATING AND APPROACHING COLD FRONT FROM THE NW. GIVEN EXPECTED DYNAMICS...CAPES AND TIMING OF THE SYS ON FRI AFTERNOON AND EVENING SVR STORMS STILL POSSIBLE AT THIS POINT. WITH SOME WAA ON THURS NIGHT INTO FRI AND WL LEAN TOWARD THE HIGHER SIDE OF MAV LOWS/HIGHS FOR THURSDAY NIGHT/FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES...SVR TSRA WATCH 246 UNTIL 00Z FOR NE FA. && PUMA
Hazardous weather outlook, May 11, 3:29 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST WED MAY 11 2005 INZ021-028>031-035>049-051>057-060>065-067>072-121100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 329 PM EST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS WILL CONTAIN SEVERE HAIL. DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SEVERE STORMS ARE GOING TO BE POSSIBLE FRIDAY AND FRIDAY NIGHT. LIGHTNING...LARGE HAIL AND DAMAGING WINDS WOULD AGAIN BE THE HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT DAMAGING WINDS AND ANY SIZE HAIL THAT IS RECEIVED TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JP
In the hours before
Local storm report, May 11, 5:05 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
505 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 S ANDERSON 40.05N 85.69W
05/11/2005 0.75 INCH MADISON IN EMERGENCY MNGR
&&
JBLocal storm report, May 11, 5:09 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 8 W NOBLESVILLE 40.06N 86.18W
05/11/2005 1.00 INCH HAMILTON IN AMATEUR RADIO
&&
JBLocal storm report, May 11, 5:18 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLOOD ALBANY 40.30N 85.23W
05/11/2005 DELAWARE IN LAW ENFORCEMENT
FLOODING REPORTED IN EATON AS WELL. STRONG ROAD AND
EDGEWATER ROAD CLOSED DUE TO FLOODING
&&
JBLocal storm report, May 11, 5:22 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL NOBLESVILLE 40.06N 86.03W
05/11/2005 1.00 INCH HAMILTON IN AMATEUR RADIO
RIVERVIEW HOSPITAL AND STATE ROAD 32
&&
JBLocal storm report, May 11, 5:24 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 3 S MIDDLETOWN 40.02N 85.54W
05/11/2005 0.75 INCH HENRY IN AMATEUR RADIO
&&
JBLocal storm report, May 11, 5:26 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EST WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 N ELWOOD 40.33N 85.84W
05/11/2005 1.00 INCH MADISON IN AMATEUR RADIO
&&
JBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:00 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 60 min |
| May 11, 3:17 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tipton | 43 min |
| May 11, 3:22 PM EST | Severe Thunderstorm Warning | IND | Parke, Putnam | 38 min |
| May 11, 3:28 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 47 min |
| May 11, 3:51 PM EST | Severe Thunderstorm Warning | IND | Randolph | 39 min |
| May 11, 3:55 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 35 min |
| May 11, 3:57 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 63 min |
| May 11, 4:00 PM EST | Severe Thunderstorm Warning | IND | Delaware | 45 min |
| May 11, 4:17 PM EST | Severe Thunderstorm Warning | IND | Boone | 43 min |
| May 11, 4:19 PM EST | Severe Thunderstorm Warning | IND | Madison | 31 min |
| May 11, 4:23 PM EST | Severe Thunderstorm Warning | IND | Randolph | 52 min |
| May 11, 4:27 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 48 min |
| May 11, 4:45 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 45 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 40 min |
| May 11, 5:05 PM EST | Severe Thunderstorm Warning | IND | Henry, Madison | 55 min |
| May 11, 5:07 PM EST | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| May 11, 5:20 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 40 min |
| May 11, 5:26 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| May 11, 5:38 PM EST | Flash Flood Warning | IND | Delaware, Madison | 2 hr |
| May 11, 5:54 PM EST | Severe Thunderstorm Warning | IND | Henry | 36 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 67 min |
| May 11, 6:08 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 37 min |
| May 11, 6:13 PM EST | Severe Thunderstorm Warning | IND | Hancock | 22 min |
| May 11, 6:18 PM EST | Severe Thunderstorm Warning | IND | Parke | 27 min |
| May 11, 6:31 PM EST | Severe Thunderstorm Warning | IND | Morgan | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.